PDA

View Full Version : Plaq question



pandagirl
01-15-2010, 03:35 PM
Started Plaq in Oct...have been getting frequent acid stomach...do you think it's the Lup or the Plaq???

Saysusie
01-16-2010, 03:10 PM
Plaquenil is known to cause nausea, cramping, loss of appetite, diarrhea, dizziness, or headache. I've not heard many complain that it causes an acidic stomach. Are you taking any pain meds or NSAIDs? These meds can cause acidic stomach. Most common NSAIDs are:
diclofenac (Voltaren, Cataflam)
diflunisal (Dolobid)
etodolac (Lodine)
flurbiprofen (Ansaid)
ibuprofen (Motrin, Advil)
indomethacin (Indocin)
ketoprofen (Orudis, Oruvail)
ketorolac (Toradol)
nabumetone (Relafen)
naproxen (Naprosyn, Alleve)
oxaprozin (Daypro)
piroxicam (Feldene)
sulindac (Clinoril)
tolmetin (Tolectin)

Reflux disease can also cause acidic stomach. Also, if you have any form of myositis with your Lupus, this can predispose you to these problems.
So, in answer to your question, it is not likely that the Plaquenil is causing the acidity.

Peace and Blessings
Namaste
Saysusie

pandagirl
01-17-2010, 05:02 PM
I try to only take anti-inflam occasionally. I have not had any gastro issues to speak of. Occasional nausea/sour stomach which I attributed to the Lup. This has been no let up. The doc gave me Previcid to take..is helping a little...I stopped the Plaq too. I had to try something..it is the one thing I can't deal with..feeling sick to my stomach.

smokerscat94
01-17-2010, 06:18 PM
I too have stomach pain! I have noticed since my dr. put me on nexium that it has helped.


Does anybody know if the dosage of plaquenil can be increased? Just curious if it can be increased, I want to try that other than trying something else. My Dr. is giving it till Feb 1st. If the plaq. hasn't kicked in he wants to switch me to something else. I don't want to go through another 6 mo of hell waiting for it to kick in. Anybody have any suggestions. The only thing keeping my symptoms somewhat at bay is the prednisone. Which I really want to taper off of. Open to any suggestions!

wrightrs
01-17-2010, 07:50 PM
I have stomach pain and acid reflux. I had this for years before I started plaquenil. I've seen a gastro for a few year before I was diagnosed with Lupus. I use to take a lot of meds for my gastro problems. Some of those meds are off the market. Now I only take protonix for my gastro problems. But I started having a new type of abdominal pain. I don't think it's a gastro problem. But doctor only want to treat the gastro problem. I can't seem to explain it to them.

magistramarla
01-17-2010, 07:57 PM
I think that taking plaquenil has made my gastro problems worse. It certainly gives me the trots at times. I take Prevacid daily, but still often have gastro problems.
Marla

karenboss
01-21-2010, 03:28 PM
Hi Andrea -
We are just on the same path in many ways! I started plaquinell in Sept and was dxed with GERD in Octo - I was MISERABLE - tho I lost 10 lbs - anyway I'm on prilosec with some (much) relief. I'm off of plaquinell since Jan 5th due to the riningin in the ear but still have the same reflux problems. Dr says GERD is disease related. I go back to the GI guy in early February and he will schedule a endoscope

don't let it go untreated if it is bad - the treatment is effective and safe. When I asked what side affects it has he said "happiness"

Bonita
01-21-2010, 05:08 PM
I have been on plaquinel for over a year now and i also have barrottes esophagas from gerd and have been a regular patient of a gastroentologist for years before i was diagnosised with lupus and myositis and now i am also on prednisone and methotrexate and sometimes wish it would give me the trots but just the oppisite. Bonita

BonusMom
01-21-2010, 07:18 PM
I had heartburn LONG before starting Plaquenil. I used to take Nexium, until I had breakthrough burning. Now I take Kapidex and I've had no issues since.